Couldn't find what you looking for?

TRY OUR SEARCH!

Hey guys. So, the main reason why I joined this site is to ask some questions, but I saw a lot of different and very interesting topics, so my wish is to stay here. But I also need your help. I was using lexapro for my anxiety and depression for almost a three months. But I saw that I am getting fat. And not a little bit. I got really huge and now there isn't any diet program that can help me change this. I was wondering is this some kind of the side - effect and has anyone had similar problem? 

Loading...

Lexapro can cause changes in weight. There are some reports that people begin to lose weight when first taking Lexapro, but this is not well supported by research studies. A lot of clinics do really list Lexapro, however, as an antidepressant that is less likely to contribute to weight gain.

One study found that Lexapro didn’t reduce the obsessive-compulsive symptoms linked to binge-eating disorder. But it did reduce weight and BMI. This may be because study participants taking Lexapro had fewer binge-eating episodes.
It is quite uncommon that you gained weight because of lexapro, it is more likely that a person using lexapro would lose weight.
Reply

Loading...

Hi Hannah,

Did you know that one of the side effects of lexapro, since you already mentioned them, is a loss of appetite? I would recommend you to talk to your doctor about your gain in weight because it doesn't seem to be a side effect of lexapro, I think that you might have some other condition related to your weight gain. Unless you are eating a lot, if that is the case, than your question already has an answer which you are perhaps trying to hide because you are embarrassed of it. The first thing is to admit things to yourself.

Reply

Loading...

Hey Hannah,

This can be the side effect of your depression, not of this medicine. This medicine should make you eat less, not more. But people with depression are known for both of these things: to lose a lot of weight or to gain a lot of weight. Are you eating a lot? You need to be honest here if you want to get one good and precise response. If you are, your depression is the guilty one, I mean, not your depression, you are the guilty one really, but your depression is making you do it. I know it's not easy, but you need to fight it.

Reply

Loading...

I have been using lexapro for quite some time now but I didn't notice any weight difference between me now and me before I started using this medicine. I am slowly stopping to use this medicine because I got better eventually (finally) but I need to do it step by step, my doctor told me that I shouldn't stop using these immediately because it might be bad for my mental health, now I'm just reducing the amount of these and how often I take them. Sorry for bragging about how I got over my condition, I really hope that you are going to get better as well, depression is the hardest fights of them all.
Reply

Loading...

Damn, I was so sure that I am gaining my weight rapidly because of lexapro. And you know why? Because it all actually started when doctor prescribed Lexapro for me. I also didn't eat more than I was eating before. I was eating the same. Now, when you mentioned this depression, could it be that I didn't notice that I am dealing with depression or what? Because I am not feeling that weird. 

I didn't talk to my doctor about this, at least now yet because I was sure that this is going to stop. But now I think that it won't...

Reply

Loading...

Hey there.

It is uncommon side – effect for Lexapro. I also don’t know anyone who had problems with gaining weight after being on Lexapro. But I do know one guy who was using Lexapro and he started to be extremely depressed because of this medicine and he started to eat a lot. I think that he gained more than 20 pounds in only six months.

Because of this issue he went to see his doctor and he told him that he is not gaining his weight because of the Lexapro but because he is depressed and he is eating all the time.

Reply

Loading...

Hey there darling. Well after my second divorce I was really depressed and I went to consult my doctor about it because I didn't go out and I haven't do anything about my social life. He prescribed a lexapro as well for my anxiety and after one month I started to gain a lot of the weight. So I don't know what exactly has happened, but it is true that I was eating a lot and that I was not moving, but getting so many weight is a little bit unreal to me. I was reading about some side - effects and I haven't found much helpful answers, but my sister told me that you can actually gain a weight when you are at any kind of the pills. So I believe that you could gain weight because of lexapro, just like me...

Reply

Loading...